Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Treatment for hives - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
User :   Hi, large hives/welts some larger than fifty cent piece. ichy, and painful. have some muscle and joint pain.they are on my arms and bilateral knees and buttocks. knees and hands are swollen. this started yesterday afternoon, and has gotten worse. i took benedryl the only meds i have been on are pcn, but i stopped taking that 3/17/11. a yeast infection cream, and i washed dogs with flea and tick med yesterday. i had some lunch meat that seemed safe for my celiac disease.i am achy, irritable/anxious and itchy. the joint pain is what is bothering me the most. i don't seem to have issues with breathing, unless i think about it, then i just think it is in my head.
Doctor :   Hi
User :   hello
User :   do you think my symtoms are anything to worry about
Doctor :   Let me read your query.
Doctor :   May I know your age/
Doctor :   Since when are you having these symptoms?
User :   42
User :   yesterday afternoon around 4 pm
Doctor :   Are your symptoms better with benadryl?
User :   no.
Doctor :   Do you have symptoms such as breathing difficulty?
Doctor :   Do you have history of bronchial asthma?
User :   i put some hydro-cortisone cream on, seems to relive the itching some
User :   no hx of asthma
User :   no breathing diffeulties, just anxious at times
Doctor :   Ok
Doctor :   let me explain to you.
Doctor :   Your symptoms are consistent with the features of hypersensitivity reaction
Doctor :   Symptoms of this usually fade away with time,
Doctor :   benadryl and other measures are used to prevent the progress of the condition.
Doctor :   From this far, it is difficult to predict the severity of your problem,
Doctor :   Hence I recommend you to see your doctor
Doctor :   for evaluation.
Doctor :   You may need a higher antihypertensive treatment such as steroid.
Doctor :   Have you followed what I have suggested?
User :   yes, thank you. if it is not better my tomorrow i will see my dr. do you think it could of been the pcn even though i stopped taking it on the 17th
Doctor :   No
Doctor :   the symptoms are consistent with the features of hypersensitivity.
Doctor :   Continue with the benadryl
Doctor :   twice a day.
User :   ok, thank you
Doctor :   If your do not find new symptoms such as new hives developing
Doctor :   it is a sign of improvement.
Doctor :   However increase in the symptoms
Doctor :   or presence of breathing difficult warrant treatment with steroids.
Doctor :   Have you followed?
User :   yes
Doctor :   Do you have any other query?
User :   no, thank you. i will keep and eye on my hives, and will seek treatment if it gets worse.
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor